MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205327
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the surgery some blue débris were within the patient's shoulder.The surgeon was able to retrieve some of it.It is unknown if the debris came from the blade.It is unknown if there was a backup device available or if there was a delay.
 
Additional Manufacturer Narrative
One 7205327 disposable 5.5mm ep-1 acromionizer blade used for treatment, was returned for evaluation.The complaint stated: ¿blue débris were within the patient's shoulder.¿ the blue shavings were from the product.The sluff chamber; where the inner and outer blades assemble together, has begun to melt and shed.This is a condition seen at the shoulder of the chamber component.The product has a larger scale configuration that can heat up if not sufficiently irrigated.Returns for melted symptoms have been found aligned with the device being tested/run without or with inadequate suction/irrigation, hence sufficient cooling.Suction adjustment is required to control adequate irrigation.Insufficient irrigation may also cause bone and tissue fragments build up leading to rotational issues.If running with this condition had continued, the two sluff chamber components would melt together and seize up the inner and outer blades.Per instruction for use ¿irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ nor is it intended to be engaged without suction.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 7205327 disposable acromionizer 5.5 ep 1 blade used for treatment, was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were limited without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) insufficient irrigation or engaging the device without suction.2) seizing of blades due to inadequate bio matter excision.3) blade hand piece not fully loaded and or locked into mdu hand set.4) incompatible force or torque or leverage applied.5) change of approach during use.Product met specifications upon release to distribution.Complaint history review found one other report for this lot.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) reportedly during the surgery some blue debris was noted within the patient's shoulder.The surgeon was able to retrieve some of it.It is unknown if the debris came from the blade.The procedure was completed with the same device.Since no harm to the patient is being reported no further medical assessment is warranted.

Brand Name
ACROMIONIZER,5.5,EP-1,DSPL BL(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8647912
Report Number1219602-2019-00637
Device Sequence Number11324389
Product Code HAB
UDI-Device Identifier03596010251558
UDI-Public03596010251558
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Catalogue Number7205327
Device Lot Number50747321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/03/2019
09/26/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/04/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1